# SDR 2009FA0000467

- Difficulty date: May 1, 2009
- Submitted: June 3, 2009
- Operation: General aviation
- Aircraft: N5481N
- Make and model: Cessna 182R
- Aircraft serial: 18267750
- Engine: Cont O470U
- System (JASC): 3710 · Vacuum Distribution System
- Part: Tube
- Condition: Separated
- Location: Vacuum System
- Part time: 262 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A SIGNIFICANT PROBLEM OCCURRED IN THE FUEL INDUCTION SYSTEM, WHERE A RUBBER INTAKE TUBE CONNECTS THE INTAKE MANIFOLD TO THE FUEL INDUCTION RAIL.  SHORTLY AFTER A FLIGHT WHERE ENTIRELY NORMAL OPERATION WAS EXPERIENCED, ENGINE RESTART COULD NOT BE ACCOMPLISHED.  THE RUBBER TUBE WAS FOUND TO BE FULLY SEPARATED FROM THE INTAKE MANIFOLD, CAUSING A LARGE VACUUM LEAK ( DOWNSTREAM OF THE CARBURETOR) AND RENDERING THE ENGINE INOPERABLE.  THE PROBABLE CAUSE IS INCORRECT INSTALLATION OF THE RUBBER TUBE AT ENGINE O/H, 262 HR PREVIOUSLY.  THE FAILED CONNECTION WAS BETWEEN THE Y-SHAPED INTAKE MANIFOLD AND THE FUEL RAIL ON THE RT SIDE.  THIS COULD RESULT FROM FAILING TO FORCE THE RUBBER TUBE FAR ENOUGH ONTO THE MANIFOLD TUBE OR FAILING TO SEAT THE HOSE CLAMP FAR ENOUGH IN FROM THE END OF THE MANIFOLD TUBE.  A POSSIBLE CAUSE IS THAT THE CLAMP OR HOSE WORKED LOOSE IN NORMAL OPERATION.  THE CONSEQUENCES OF THIS FAILURE WOULD HAVE BEEN MUCH MORE SERIOUS IF THE SEPARATION HAD OCCURRED IN FLIGHT, WHICH PRESUMABLY WOULD HAVE CAUSED A COMPLETE POWER LOSS.  (K)
